Alert archive / Nebraska / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 246, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 20, 2025, 4:11 PM MDT for Cherry County, Nebraska. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2025, 4:11 PM MDT (22:11 UTC)
- Expired
- Jul 20, 2025, 5:00 PM MDT
- In force
- 49 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Cherry County, NE
The radar
The North Platte radar (KLNX), 79 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 10.2 hours before the alert went out and 341 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1163 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 3:13 PM MDT, 58 minutes earlier. Its key messages:
- Isolated to scattered thunderstorms are possible this afternoon and evening, potential for a strong to severe storms
- Hot temperatures Monday and Tuesday with heat indices above 100 on Monday
- Additional strong to severe thunderstorm chances are expected Tuesday
Area forecast discussion, Jul 20, 3:13 PM MDT, 58 minutes before
Area Forecast Discussion National Weather Service North Platte NE 413 PM CDT Sun Jul 20 2025 .KEY MESSAGES... - Isolated to scattered thunderstorms are possible this afternoon and evening, potential for a strong to severe storms - Hot temperatures Monday and Tuesday with heat indices above 100 on Monday - Additional strong to severe thunderstorm chances are expected Tuesday && .SHORT TERM /THROUGH MONDAY NIGHT/... Issued at 409 PM CDT Sun Jul 20 2025 The main concern in the short term is the chance for a strong to severe thunderstorm this afternoon and evening. A frontal boundary draped across portions of western Nebraska and the Sandhills will provide the main focus for storm initiation this afternoon. The greatest timeframe for storm development will likely be after 3pm with storms lingering to 8pm with the initialdevelopment expected across the northern to northwest Sandhills in the vicinity of the trof/dry line, where although weakly forced, the best lift exist, with storms moving into a more favorable environment east of the boundary. Dewpoints ahead of the front are in the upper 60s to 70s, with steep lapse rates and MU CAPE values of 3000 J/kg +. There is also a warm front across the Sandhills which will be a focus for additional development. Confidence is medium in large hail greater than 2 inches across the Sandhills along with potential for strong winds. Can't rule out a tornado/landspout threat along the boundary but confidence is low. There is also a tornadic potential across the warm front boundary in northern Nebraska. Expect thunderstorm to start to diminish mid evening, generally after 8pm. As for Monday, expect temperatures to reach the 90s across all of western and north central Nebraska on Monday. The combination of dewpoints in the 70s with 90 degree temperatures will lead to heat indices of over 100 and have issued a Heat Advisory for Monday afternoon into early evening. There is also the potential for additional storms in the afternoon and evening that could be strong to severe. Storm development looks to be more scattered to widespread as large scale forcing will provide sufficient lift for storm development. Large hail and strong winds will be the main concern. && .LONG TERM /TUESDAY THROUGH SUNDAY/... Issued at 409 PM CDT Sun Jul 20 2025 For Tuesday temperatures will again be in the 90s as the upper level ridge remains in place across the central CONUS. Across the southern and eastern CWA dewpoints are expected to reach the upper 60s and potentially into the lower 70s. There is the potential and additional heat headline may be needed for Tuesday as well and will continue to monitor. There will again be additional chances for isolated thunderstorms Tuesday afternoon and evening with the potential for some of those to become strong to severe. && .AVIATION /18Z TAFS THROUGH 18Z MONDAY/... Issued at 1255 PM CDT Sun Jul 20 2025 MVFR conditions will be possible over the next couple of hours across portions of north central Nebraska, including KVTN, then low clouds are expected to lift the rest of the afternoon. There is the potential for isolated to scattered thunderstorms this afternoon and evening across the Sandhills into north central Nebraska. This may impact both forecast terminals, KVTN and KLBF with large hail, erratic strong winds should a storm move over the area. Low clouds and patchy fog may move back into north central Nebraska late tonight into early Monday with MVFR or possibly lower conditions through mid morning. && .LBF WATCHES/WARNINGS/ADVISORIES... Heat Advisory from 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/ Monday for NEZ005>010-025>029-037-038-059-069>071. && SHORT TERM...Gomez LONG TERM...Gomez AVIATION...Gomez
Hazardous weather outlook, Jul 20, 3:24 PM MDT, 47 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 424 PM CDT Sun Jul 20 2025 NEZ004>010-022>029-035>038-056>059-069>071-094-212130- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 424 PM CDT Sun Jul 20 2025 /324 PM MDT Sun Jul 20 2025/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Tonight. A slight (level 2 of 5) risk of severe storms possible through mid- evening across much of western and north central Nebraska. The main threats will be hail and damaging winds and a tornado can't be ruled out. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms are possible Monday through Friday across the area. On Monday and Tuesday, a marginal (level 1 of 5) risk of severe storms are possible across the entire outlook area from late afternoon into the evening. Beyond Tuesday night, the severe threat is uncertain. Very warm temperatures return on Monday and Tuesday with heat indices approaching 100 across portions of north central and into central Nebraska. A Heat Advisory has been issued for Monday from 1pm to 8pm CT. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Local storm report, Jul 20, 10:22 AM MDT, 5 hours 49 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
1122 AM CDT Sun Jul 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM Hail 4 S Stapleton 41.42N 100.50W
07/19/2025 E4.00 Inch Logan NE Public
Delayed report via social media of estimated
4 inches or possibly larger hail. Damage to
corn crops. Time is estimated.
&&
JGLocal storm report, Jul 20, 10:25 AM MDT, 5 hours 46 minutes before
Preliminary Local Storm Report...Summary
National Weather Service North Platte NE
1125 AM CDT Sun Jul 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM Hail 14 W Tryon 41.56N 101.22W
07/19/2025 M1.75 Inch McPherson NE Trained Spotter
0455 PM Hail 12 W Tryon 41.55N 101.19W
07/19/2025 M3.00 Inch McPherson NE Trained Spotter
0336 PM Hail 5 W Stapleton 41.48N 100.61W
07/19/2025 M1.75 Inch Logan NE CO-OP Observer
Golf ball size hail, possibly larger
reported by COOP Observer.
0341 PM Hail 5 W Stapleton 41.48N 100.61W
07/19/2025 M2.75 Inch Logan NE CO-OP Observer
Baseball size hail reported from COOP
Observer.
0405 PM Hail 4 S Stapleton 41.42N 100.50W
07/19/2025 E4.00 Inch Logan NE Public
Delayed report via social media of estimated
4 inches or possibly larger hail. Damage to
corn crops. Time is estimated.
0700 AM Rain 5 W Stapleton 41.48N 100.61W
07/20/2025 M1.73 Inch Logan NE CO-OP Observer
24 hour rainfall total.
0411 PM Hail 8 SW Stapleton 41.36N 100.56W
07/19/2025 E2.75 Inch Lincoln NE Public
Report from mPING: Baseball (2.75 in.).
0413 PM Hail 8 SW Gandy 41.36N 100.52W
07/19/2025 E4.00 Inch Lincoln NE Public
Report from mPING: Grapefruit (4.00 in.).
0437 PM Hail 7 S Gandy 41.37N 100.45W
07/19/2025 E2.75 Inch Lincoln NE Fire Dept/Rescue
Had reports of hail breaking out windows on
several houses in town. There was some water
over the county roads.
0516 PM Hail 1 W North Platte 41.13N 100.79W
07/19/2025 M1.00 Inch Lincoln NE NWS Employee
0517 PM Hail 1 N North Platte 41.15N 100.77W
07/19/2025 E1.00 Inch Lincoln NE Trained Spotter
0517 PM Hail 2 NNE North Platte 41.16N 100.76W
07/19/2025 M1.75 Inch Lincoln NE Storm Chaser
0518 PM Hail 4 E North Platte 41.13N 100.70W
07/19/2025 M1.75 Inch Lincoln NE Official NWS Obs
0552 PM Hail 1 S Maxwell 41.06N 100.53W
07/19/2025 E1.00 Inch Lincoln NE Public
Delayed report via social media. Time
estimated by radar.
0611 PM Hail 7 S Brady 40.92N 100.37W
07/19/2025 E1.00 Inch Lincoln NE Public
Delayed report via social media. Time
estimated by radar.
0704 PM Hail 1 NW Hayes Center 40.52N 101.03W
07/19/2025 E1.00 Inch Hayes NE CO-OP Observer
0652 PM Hail Eustis 40.67N 100.03W
07/19/2025 E1.75 Inch Frontier NE Trained Spotter
0655 PM Hail Eustis 40.67N 100.02W
07/19/2025 M3.00 Inch Frontier NE Trained Spotter
Time estimated by radar.
0655 PM Hail 2 NW Eustis 40.68N 100.06W
07/19/2025 M2.25 Inch Frontier NE CO-OP Observer
Had large hail between 650 to 7pm CT with
heavy rainfall.
0657 PM Hail 2 E Eustis 40.66N 99.99W
07/19/2025 E2.00 Inch Frontier NE Public
Report from mPING: Hen Egg (2.00 in.).
0502 PM Hail 11 S Arnold 41.26N 100.20W
07/19/2025 M3.00 Inch Custer NE Trained Spotter
0533 PM Hail 10 SSW Callaway 41.15N 99.98W
07/19/2025 E2.00 Inch Custer NE Public
Delayed report via social media. Time
estimated by radar.
0800 AM Rain 4 N Valentine 42.93N 100.55W
07/20/2025 M0.61 Inch Cherry NE Trained Spotter
24 hours rainfall of 0.61 inches.
0520 PM Hail Long Pine 42.53N 99.70W
07/19/2025 M1.25 Inch Brown NE Emergency Mngr
0522 PM Hail 5 E Ainsworth 42.55N 99.76W
07/19/2025 M1.50 Inch Brown NE Trained Spotter
Ping pong size hail and 50 mph winds.
0522 PM Hail 1 S Long Pine 42.52N 99.70W
07/19/2025 M1.75 Inch Brown NE Emergency Mngr
&&The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 6:08 PM MDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Wheeler | 52 min |
| Jul 19, 6:14 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 46 min |
| Jul 19, 6:28 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 47 min |
| Jul 19, 6:53 PM MDT | Special Weather Statement | LBF | Wheeler | 52 min |
| Jul 19, 6:54 PM MDT | Areal Flood Advisory | LBF | Brown, Rock | 4 hr |
| Jul 19, 7:15 PM MDT | Areal Flood Advisory | LBF | Hayes | 3 hr |
| Jul 19, 8:18 PM MDT | Special Weather Statement | LBF | Chase | 42 min |
| Jul 20, 1:51 PM MDT | Heat Advisory | LBF | Blaine, Boyd, Brown, Chase, Cherry, Custer and 11 more | 29 hr |
| Jul 20, 4:53 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 52 min |
| Jul 20, 5:41 PM MDT | Special Weather Statement | LBF | Cherry | 49 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.